Alert archive / New Jersey / Special Marine Warnings in 2018
Special Marine Warning 113, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 3, 2018, 12:25 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2018, 12:25 AM EDT (04:25 UTC)
- Expired
- Oct 3, 2018, 1:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
The radar
The Philadelphia radar (KDIX), 86 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted.
018
WHUS51 KPHI 030425
SMWPHI
ANZ451-452-471>473-030530-
/O.NEW.KPHI.MA.W.0113.181003T0425Z-181003T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
1225 AM EDT WED OCT 3 2018
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Coastal waters from Manasquan Inlet to Great Egg Inlet NJ out 20
nm...
Outer waters from Manasquan Inlet to Cape May NJ out 20 to 40 nm...
* Until 130 AM EDT.
* At 1224 AM EDT, strong thunderstorms were located along a line
extending from 22 nm southeast of Shark River Reef to 19 nm east of
Garden State North Reef to near Little Egg Reef, moving southeast
at 35 knots.
HAZARD...Wind gusts to nearly 50 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Little Egg Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning is occurring with these storms. If caught on the
open water, stay below deck if possible and keep away from ungrounded
metal objects.
&&
LAT...LON 3949 7337 3927 7351 3896 7377 3949 7423
3971 7372 3990 7337 3989 7335 3982 7331
3971 7330
TIME...MOT...LOC 0424Z 330DEG 37KT 3987 7333 3967 7363 3948 7411
HAIL...0.00IN
WIND...49KTS
$$
Fitzsimmons2 follow-up statements
981
FZUS71 KPHI 030507
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
107 AM EDT WED OCT 3 2018
ANZ451-030516-
/O.CAN.KPHI.MA.W.0113.000000T0000Z-181003T0530Z/
107 AM EDT WED OCT 3 2018
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20
nm...
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20
nm...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 3949 7337 3927 7351 3896 7377 3935 7409
3939 7398 3938 7395 3940 7393 3962 7333
TIME...MOT...LOC 0506Z 330DEG 37KT 3951 7306 3931 7336 3912 7384
$$
ANZ452-471>473-030530-
/O.CON.KPHI.MA.W.0113.000000T0000Z-181003T0530Z/
107 AM EDT WED OCT 3 2018
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EDT...
For the following areas...
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20
nm...
Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm...
Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nm
from 20 to 40 NM...
Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40
nm...
At 106 AM EDT, strong thunderstorms were located along a line
extending from 46 nm southeast of Shark River Reef to 36 nm southeast
of Garden State North Reef to 18 nm northeast of Deepwater Reef,
moving southeast at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorms will remain over mainly open waters.
LAT...LON 3949 7337 3927 7351 3896 7377 3935 7409
3939 7398 3938 7395 3940 7393 3962 7333
TIME...MOT...LOC 0506Z 330DEG 37KT 3951 7306 3931 7336 3912 7384
HAIL...0.00IN
WIND...>34KTS
$$
Fitzsimmons097
FZUS71 KPHI 030528
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
128 AM EDT WED OCT 3 2018
ANZ452-471>473-030537-
/O.EXP.KPHI.MA.W.0113.000000T0000Z-181003T0530Z/
128 AM EDT WED OCT 3 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 130 AM EDT...
The affected areas were...
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20
nm...
Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm...
Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nm
from 20 to 40 NM...
Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40
nm...
The thunderstorms that prompted the warning have moved out of the
area. However some additional storms can be expected over the next
hour and may produce wind gusts to 30 knots in addition to frequent
lightning.
LAT...LON 3949 7337 3927 7351 3896 7377 3935 7409
3939 7398 3938 7395 3940 7393 3962 7333
TIME...MOT...LOC 0527Z 330DEG 37KT 3934 7293 3914 7323 3895 7371
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 2, 11:54 PM EDT, 31 minutes earlier.
Area forecast discussion, Oct 2, 11:54 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1154 PM EDT Tue Oct 2 2018 .SYNOPSIS... Low pressure to our north will move offshore tonight as a trailing cold front sinks south across our region tonight. High pressure on Wednesday will be followed by a somewhat stronger cold front which is expected to cross the area Thursday afternoon and evening. High pressure will again build into the Northeast and mid-Atlantic for Friday. High pressure will continue to dominate our weather through the weekend and into early next week as an upper level ridge builds along the East Coast. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Line of showers and strong thunderstorms moving through southern NJ, and wraps back through the Delaware Valley. There is a good deal of lightning, as well as heavy rain and gusty winds. As the line moves offshore, precip tapers off. Overnight, once the storms and cold front are through the region, we should see conditions clear out. There is some risk for another round of fog late tonight, however, some dry air advection behind the front may limit fog development. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... High pressure builds in tomorrow leading to a tranquil day across the region. The previously mentioned cold front will be rather weak by the time it reaches our region, so limited cold air advection is expected behind it. Thus, temperatures tomorrow should remain above normal, with highs from the upper 60s to lower 80s across the region. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Wednesday night through Thursday night...The main concern during this time frame will be the cold frontal passage during Thursday afternoon and evening. An upper-level ridge will have begun to build over the southeast US as an upper trof brushes by to the north. There does not appear to be much large-scale forcing for UVV over the mid-Atlantic area. However, with temperatures forecast to rise into the 80s and dewpts in the mid to upper 60s, there should be instability to kick off a few thunderstorms along and ahead of the cold front. Timing of the frontal passage appears to be roughly mid- to late afternoon for the Poconos, early evening for the PHL vicinity, and mid- to late-evening for northern Delmarva. Precip should be mostly over after midnight except possibly for Delmarva. Friday through Monday... In the big picture, an upper level ridge will be building along the east coast through the weekend with a trough in the western CONUS. This should bring the area mostly dry and fair weather. In terms of the specifics, to start the period Friday a cold front will be situated near or just south of the area with high pressure building in to the north. This will result in NE flow with cooler temperatures under a mix of sun and clouds. Highs will be mostly in the 70s except 60s over the southern Poconos and NW NJ. Heading into the weekend the surface ridging looks to set up right along the coast Saturday as low pressure tracks north well to our west into the Great Lakes. This should keep temperatures near seasonal at least through Saturday as the warmer air will be directed well to our west. Skies will be variable and it's possible there could be a few isolated showers over northern and western parts of the CWA but otherwise it will be dry. By Sunday into Monday, temperatures should start to warm up as the surface high moves off the coast. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Scattered SHRA/TSRA mainly for KABE, KRDG, and KTTN, but possible father south along the I-95 corridor, through midnight. MVFR or IFR conditions possible in fog and stratus after 06z. Except for thunderstorm wind gusts, light south winds shifting NW expected through the overnight hours. Wednesday...VFR conditions expected. NW winds from 5 to 10 knots. Outlook... Wednesday night...Mainly VFR. Variable wind 5 knots or less. Thursday...Mostly VFR, with a chance of afternoon showers and thunderstorms, mainly around KRDG and KABE. Southwest wind 5 to 10 knots. Thursday night...Mostly VFR. A chance of evening showers and thunderstorms, mainly around KRDG and KABE. West wind 5 to 10 knots becoming northwest. Friday...Mainly VFR. Northeast wind 5 to 10 knots. Saturday and Sunday...Mainly VFR. Light and variable wind. && .MARINE... Small Craft Advisory conditions will continue through tonight. Conditions remain below advisory levels on DE Bay. Showers and thunderstorms will pass through the waters late tonight. Outlook... Wednesday night through Thursday night...No marine headlines are anticipated. Friday and Saturday...A northeast wind around 10 to 15 knots may cause waves to build to 4-6 feet on our ocean waters. Sunday...Sub-SCA conditions are expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 10 AM EDT Wednesday for ANZ450>455. && Synopsis...AMC Near Term...Fitzsimmons/Johnson/MPS Short Term...Johnson Long Term...AMC/Fitzsimmons Aviation...AMC/Staarmann Marine...AMC/Johnson
Hazardous weather outlook, Oct 2, 9:24 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 924 PM EDT Tue Oct 2 2018 NJZ001-007>010-012-015-PAZ054-055-060>062-101>106-040130- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 924 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 040130- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia- 924 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-040130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 924 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Oct 2, 7:44 PM EDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
744 PM EDT TUE OCT 2 2018
PAZ055-030045-
Monroe-
744 PM EDT TUE OCT 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY...
At 743 PM EDT, a cluster of strong thunderstorms was near Arrowhead
Lake, or 11 miles northwest of Mount Pocono, moving east at 20 mph.
Winds up to 50 mph are possible with this storm.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 7515 4114 7509 4108 7503 4109 7497
4102 7507 4100 7511 4090 7524 4082 7545
4082 7547 4096 7556 4099 7550 4112 7565
4123 7554 4125 7513
TIME...MOT...LOC 2343Z 287DEG 43KT 4120 7556
JJMSpecial weather statement, Oct 2, 8:20 PM EDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 820 PM EDT Tue Oct 2 2018 NJZ001-030130- Sussex- Including the city of Newton 820 PM EDT Tue Oct 2 2018 ...Thunderstorms with gusty winds... Several areas of showers and thunderstorms will affect Sussex county New Jersey through 930 PM. You can expect frequent lightning, downpours which may cause ponding of water on roads. Gusty winds, up to 45 mph are also possible. Go indoors if threatening weather approaches.
Special weather statement, Oct 2, 9:51 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
951 PM EDT TUE OCT 2 2018
NJZ009-010-012-015-PAZ070-071-101>106-030345-
Hunterdon-Somerset-Middlesex-Mercer-Lower Bucks-Upper Bucks-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
951 PM EDT TUE OCT 2 2018
...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER...SOMERSET...
MIDDLESEX...MONTGOMERY...BUCKS...CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...
At 948 PM EDT, a line of strong thunderstorms extended from near
Reading eastward to near Newark, NJ. This line was moving southeast
at around 25 MPH.
Winds up to 50 mph and pea size hail are possible with these
storms as they move through between now and midnight.
Very heavy rain is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4040 7425 4014 7459 4019 7470 3996 7513
3988 7515 3980 7541 3984 7562 3972 7577
3972 7613 3987 7599 4011 7594 4025 7569
4045 7553 4078 7490 4072 7474 4076 7456
4065 7452 4066 7440 4060 7446 4059 7420
TIME...MOT...LOC 0148Z 276DEG 49KT 4039 7519
jjmSpecial weather statement, Oct 2, 11:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
1124 PM EDT TUE OCT 2 2018
NJZ013-014-019-020-022-025>027-030415-
Coastal Atlantic-Northwestern Burlington-Eastern Monmouth-Coastal
Ocean-Ocean-Western Monmouth-Atlantic-Southeastern Burlington-
1124 PM EDT TUE OCT 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ATLANTIC...
OCEAN...EASTERN BURLINGTON AND SOUTHEASTERN MONMOUTH COUNTIES...
At 1124 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Long Branch to near Whiting to
Tabernacle. Movement was southeast at 45 mph.
Winds up to 50 mph and pea size hail are possible with these storms.
Locations impacted include...
Toms River, Atlantic City, Long Branch, Asbury Park, Lakewood,
Jackson, Howell, Barnegat, Pleasantville, Tinton Falls, Red Bank,
Beachwood, Ventnor City, Brigantine, Absecon, Tabernacle, Shamong,
Manasquan, Point Pleasant Beach and Egg Harbor City.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3979 7410 4001 7409 3999 7414 3977 7410
3975 7420 3974 7417 3976 7410 3975 7410
3951 7428 3955 7426 3954 7440 3942 7434
3933 7448 3992 7480 4037 7410 4027 7398
TIME...MOT...LOC 0324Z 330DEG 40KT 4030 7399 4000 7439 3985 7473
FitzsimmonsLocal storm report, Oct 2, 11:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1152 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG EWING 40.27N 74.80W
10/02/2018 MERCER NJ TRAINED SPOTTER
TREE UPROOTED ONTO A HOUSE ON KING AVE. MINOR
STRUCTURAL DAMAGE. DOWNED POWER LINES IN AREA.
&&
EVENT NUMBER PHI1801638
PFSpecial weather statement, Oct 3, 12:00 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1200 AM EDT WED OCT 3 2018
NJZ016>019-021>025-027-030500-
Coastal Atlantic-Northwestern
Burlington-Salem-Cumberland-Camden-Atlantic-Atlantic Coastal Cape
May-Cape May-Southeastern Burlington-Gloucester-
1200 AM EDT WED OCT 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
CUMBERLAND...SALEM...CAMDEN...GLOUCESTER...CAPE MAY AND SOUTHWESTERN
BURLINGTON COUNTIES...
At 1159 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Quinton to near Hammonton. Movement
was south at 25 mph.
Winds up to 50 mph and pea size hail are possible with these storms.
Locations impacted include...
Vineland, Millville, Bridgeton, Ocean City, Cumberland, Evesham,
Deptford, Voorhees, Medford, Pleasantville, Glassboro, Lindenwold,
Hammonton, Pennsville, Somers Point, Ventnor City, Woodbury, Pitman,
Northfield and Clayton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3929 7458 3933 7468 3927 7459 3929 7455
3928 7456 3920 7466 3910 7471 3911 7478
3908 7477 3904 7493 3917 7490 3922 7503
3918 7515 3926 7520 3925 7521 3938 7542
3971 7549 3981 7526 3992 7481 3933 7448
TIME...MOT...LOC 0359Z 346DEG 23KT 3949 7537 3967 7473
FitzsimmonsThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:29 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 4 hr |
| Oct 2, 8:38 PM EDT | Tornado Warning | PHI | Morris, Sussex | 22 min |
| Oct 2, 8:56 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 49 min |
| Oct 2, 9:05 PM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Oct 2, 9:51 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Somerset | 114 min |
| Oct 2, 10:43 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 37 min |
| Oct 2, 11:24 PM EDT | Special Weather Statement | PHI | Burlington, Monmouth, Ocean | 51 min |
| Oct 2, 11:32 PM EDT | Special Marine Warning | PHI | 58 min | |
| Oct 3, 12:00 AM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 60 min |
| Oct 3, 3:16 AM EDT | Small Craft Advisory for Hazardous Seas | PHI | 12 hr |
Nearby
Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.